A sharp Remez type inequalities for the functions with asymmetric restrictions on the oldest derivative

V.A. Kofanov (Oles Honchar Dnipro National University), https://orcid.org/0000-0003-0392-2257
A.V. Zhuravel (Oles Honchar Dnipro National University)


For odd $$$r\in \mathbb{N}$$$; $$$\alpha, \beta >0$$$; $$$p\in [1, \infty]$$$; $$$\delta \in (0, 2 \pi)$$$, any $$$2\pi$$$-periodic function $$$x\in L^r_{\infty}(I_{2\pi})$$$, $$$I_{2\pi}:=[0, 2\pi]$$$, and arbitrary measurable set $$$B \subset I_{2\pi},$$$ $$$\mu B \leqslant \delta/\lambda,$$$ where $$$\lambda=$$$ $$$\left({\left\|\varphi_{r}^{\alpha, \beta}\right\|_{\infty} \left\| {\alpha^{-1}}{x_+^{(r)}} + {\beta^{-1}}{x_-^{(r)}}\right\|_\infty}{E^{-1}_0(x)_\infty}\right)^{1/r}$$$, we obtain sharp Remez type inequality $$E_0(x)_\infty \leqslant \frac{\|\varphi_r^{\alpha, \beta}\|_\infty}{E_0(\varphi_r^{\alpha, \beta})^{\gamma}_{L_p(I_{2\pi} \setminus B_\delta)}} \left\|x \right\|^{\gamma}_{{L_p} \left(I_{2\pi} \setminus B \right)}\left\| {\alpha^{-1}}{x_+^{(r)}} + {\beta^{-1}}{x_-^{(r)}}\right\|_\infty^{1-\gamma},$$ where $$$\gamma=\frac{r}{r+1/p},$$$ $$$\varphi_r^{\alpha, \beta}$$$ is non-symmetric ideal Euler spline of order $$$r$$$, $$$B_\delta:= \left[M- \delta_2, M+ \delta_1 \right]$$$, $$$M$$$ is the point of local maximum of spline $$$\varphi_r^{\alpha, \beta}$$$ and $$$\delta_1 > 0$$$, $$$\delta_2 > 0$$$ are such that $$$\varphi_r^{\alpha, \beta}(M+ \delta_1) = \varphi_r^{\alpha, \beta}(M- \delta_2), \;\; \delta_1 + \delta_2 = \delta .$$$
In particular, we prove the sharp inequality of Hörmander-Remez type for the norms of intermediate derivatives of the functions $$$x\in L^r_{\infty}(I_{2\pi})$$$.


Remez type inequality; Hörmander-Remez type inequality; asymmetric restrictions

Full Text:



Remes E. "Sur une propriete еxtremale des polynomes de Tchebychef", Zapiski naukovo-doslid. in-tu matematyky i mekhaniky ta Kharkiv. mat. tov-va Kharkiv. derzh. un-tu. Seriya 4, 1936; 13(1): pp. 93-95. (in French)

Ganzburg M.I. "On a Remez-type inequality for trigonometric polynomials", J. of Approximation Theory, 2012; 164: pp. 1233-1237. doi:10.1016/j.jat.2012.05.006

Nursultanov E., Tikhonov S. "A sharp Remez inequality for trigonometric polynomials", Constructive Approximation, 2013; 38: pp. 101-132. doi:10.1007/s00365-012-9172-0

Borwein P., Erdelyi T. Polynomials and polynomial inequalities, Springer, 1995.

Ganzburg M.I. "Polynomial inequalities on measurable sets and their applications", Constructive Approximation, 2001; 17: pp. 275-306. doi:10.1007/s003650010020

Tikhonov S., Yuditski P. "Sharp Remez Inequality", Const. Approx., 2020; 52: pp. 233-246. doi:10.1007/s00365-019-09473-2

Kofanov V.A. "Sharp Remez-type inequalities for differentiable periodic functions, polynomials and splines", Ukrainian Math. J., 2016; 68(2): pp. 227-240. (in Russian) doi:10.1007/s11253-016-1222-5

Bojanov B., Naidenov N. "An extension of the Landau-Kolmogorov inequality. Solution of a problem of Erdös", J. d'Analyse Mathematique, 1999; 78: pp. 263-280. doi:10.1007/BF02791137

Kofanov V.A. "Sharp upper bounds of norms of functions and their derivatives on the classes of functions with given comparison function", Ukrainian Math. J., 2011; 63(7): pp. 969-984. (in Russian) doi:10.1007/s11253-011-0567-z

Kofanov V.A. "Inequalities of various metrics for differentiable periodic functions", Ukrainian Math. J., 2015; 67(2): pp. 202-212. (in Russian) doi:10.1007/s11253-015-1076-2

Kofanov V.A. "Sharp Remez-Type inequalities of different metrics for differentiable periodic functions, polynomials, and splines", Ukrainian Math. J., 2017; 69(2): pp. 205-223. doi:10.1007/s11253-017-1357-z

Gaidabura A.E., Kofanov V.A. "Sharp Remez-type inequalities of various metrics in the classes of functions with given comparison function", Ukrainian Math. J., 2017; 69(11): pp. 1710-1726. doi:10.1007/s11253-018-1465-4

Kofanov V.A. "Sharp Kolmogorov-Remez-type inequalities for periodic functions of low smoothness", Ukrainian Math. J., 2020; 72(4): pp. 555-567. doi:10.1007/s11253-020-01800-2

Kofanov V.A., Popovich I.V. "Sharp Remez-type inequalities of various metrics with asymmetric restrictions imposed on the functions", Ukrainian Math. J., 2020; 72(7): pp. 1068-1079. doi:10.1007/s11253-020-01844-4

Kofanov V.A. "On the relationship between sharp Kolmogorov-type inequalities and sharp Kolmogorov-Remez-type inequalities", Ukrainian Math. J., 2021; 73(4): pp. 592-600. doi:10.1007/s11253-021-01945-8

Kofanov V.A., Olexandrova T.V. "A sharp Remez type inequalities which estimate $$$L_q$$$-norm of a function with the help of its $$$L_p$$$-norm", Ukrainian Math. J., 2022; 74(5): pp. 635-649. doi:10.1007/s11253-022-02097-z

Gaidabura A.E., Kofanov V.A. "Sharp Remez-type inequalities of various metrics for the best approximations by a constant space", Res. Math., 2017; 25: pp.23-32. (in Russian) doi:10.15421/241703

Babenko V.F., Kofanov V.A., Pichugov S.A. "Comparison of exact constants in inequalities for derivatives of functions defined on the real axis and a circle", Ukrainian Math. J., 2003; 55(5): pp. 699-711. doi:10.1023/B:UKMA.0000010250.39603.d4

Kofanov V.A. "Inequalities for derivatives of functions on the axis with asymmetrically bounded higher derivatives", Ukrainian Math. J., 2012; 64(5): pp. 721-736. doi:10.1007/s11253-012-0674-5

Kofanov V.A. "Bojanov–Naidenov problem for functions with asymmetric restrictions for the higher derivative", Ukrainian Math. J., 2019; 71(3): pp. 419-434. doi:10.1007/s11253-019-01655-2

Kofanov V.A. "Inequalities for norms of derivatives of non-periodic functions with non-symmetric constraints on higher derivatives", Res. Math., 2012; 20: pp. 99-105. (in Russian) doi:10.15421/241214

Korneichuk N.P., Babenko V.F., Ligun A.A. Extremum properties of polynomials and splines, Naukova dumka, 1992; (in Russian)

Hörmander L. "A new proof and a generalization of an inequality of Bohr", Math. Scand., 1954; 2: pp. 33-45. doi:10.7146/math.scand.a-10392

Babenko V.F., Kofanov V.A., Pichugov S.A. "Inequalities of Kolmogorov type and some their applications in Approximation Theory", Rendiconti del Circolo Matematico di Palermo. Serie II, Suppl., 1998; 52: pp. 223-237.

Babenko V.F., Kofanov V.A., Pichugov S.A. "Inequalities for norms of intermediate derivatives of periodic functions and their applications", East J. Approx.; 3(3): pp. 351-376.

DOI: https://doi.org/10.15421/242304



  • There are currently no refbacks.

Copyright (c) 2023 V.A. Kofanov, A.V. Zhuravel

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Registered in


ISSN (Online): 2664-5009
ISSN (Print): 2664-4991